Jump to content

WishClean

Member Since 06 Nov 2011
Offline Last Active Aug 26 2014 03:49 PM

Posts I've Made

In Topic: "estrogen Dominance" May Be A Histamine Problem

26 August 2014 - 03:41 PM

I wanted to update this thread because I found some interesting research & sources for further reading regarding the connection between estrogen and histamines...very interesting indeed! http://thelowhistaminechef.com/irresistible-to-the-opposite-sex-histamine-could-be-why/ 


In Topic: Now What?

23 August 2014 - 12:45 PM

Yes, I was/am concerned about DIM losing its effectiveness, but I found that if I up the dose by 50mg when I hit a plateau then it keeps working...and then I lower it back down to 100mg. I tried 50mg for a while but I think 100mg is the right dose for me right now. 

Also, I had lowered my inositol to about 200mg-400 per day, and noticed that the melasma was getting darker...now I upped it to the regular dose (about 800mg) and the melasma seems to have faded a bit. It's crazy how my body reacts to hormonal supplements & herbs. It seems that I need both inositol and DIM, which is fine since I'd rather take those than birth control or anything else. 

I've also been minimizing grains lately, and if I had more discipline, I think it would help my skin a lot more. The optimal PCOS diet doesn't have many grains anyway (perhaps except rice and millet), so I'm trying to stick to it as much as possible. I still have some little bumps under the surface of my skin, but I noticed they got much better when I upped the inositol to 800mg...I've also been wearing less makeup and did a lactic peel recently, which could have helped too.


In Topic: Now What?

21 August 2014 - 11:16 AM

Good luck on the move, WishClean! I hope everything goes smoothly for you! (:

Thanks hearts! I'll be checking in with you ladies here and there, then will be more regular as of the end of the month when I finally make the big move. Hope everything is well with you!

 

No worries about the delay WishClean. I just thought I’d bump my post to the top of the page to ensure it would be seen. Congratulations on your new endeavour; moving to Europe sounds very exciting. I hope you’ll still check in with acne.org now and then, as your research and experience is invaluable.

I don’t know if DIM Plus used to have a higher concentration, as I’ve only been taking it for less than a month. However, the label on the US version states that each dose contains 100mgs of DIM Complex, while the Canadian version states it contains 12.5mgs of DIM per capsule (so 25mgs of DIM per dose).  I emailed the company and they said that the US and Canadian versions are the same but labelled differently due to national regulations. My bottle says manufactured in the US and distributed in Canada, as well. So your brand is not a complex, it’s pure DIM? I have upped my dose to three per day and am awaiting, hopefully positive, change.

In reading reviews, many people claim the effects of DIM ware off in time. Here is a comment from this website: http://thelovevitami...block-dim-acne/:

“Katrina says

January 26, 2014 at 12:39 pm

Estroblock worked like a dream for me for about 3 months, and then just stopped working! It was very shocking to start seeing large hormonal breakouts, nearly all month long too. (Not limited to just the pre-period week.) I’m taking liver support supplements, and just ordered Calcium D-glucarate to see if that helps but I’m sort of at a loss as what to do. I was so happy with it that I ordered a bunch of the product so I feel like I want to continue at least with the bottles I have. I had started with a different DIM product and then moved to regular strength (3 a day) and now take the extra strength (2 a day). I also take Vitex, zinc, and probiotics, and eat a fairly clean diet (no dairy, etc.). Have you heard of this happening to anyone or have any advice for me? It is hard to be in my 30s and still suffering from this.

Thanks so much for all your helpful articles and advice.” Do you know why this would be? Do you think DIM is losing effectiveness for you generally or just because you vary your dose?

Half way down the comments section a commenter named Lisa talks about having melasma as well:

“Lisa says

January 18, 2014 at 10:53 pm

Hey Tracy!

I have a question for you, I hope you can help me out. I have signs of androgen excess (facial hair/excess body hair, thinning hair on my scalp), and high estrogen (mid-section weight gain, melasma). I had success with vitex & EPO in the past, but it made my hirsutism worse. Anyway, I decided to go back on vitex again, and so far my skin is worse. I added DIM (Olympian Labs brand) a few days ago, and my breakouts seem to be getting worse! Should I stick it out, knowing that vitex has worked in the past?

Btw, I tried saw palmetto and other DHT blockers with no luck, so I know that it’s not the way to go for me.

I also had a nasty allergic reaction to milk thistle, so I’m scared to take any detox supps/ liver support while taking DIM and vitex. Do you think I can go without the liver detox supplements while on this regimen? I really don’t want to take too many supplements, and I already know I react badly to anything that causes a detox reaction too quickly.” I don’t know if this helps at all because we don’t know if she was saying that vitex and EPO was helping with her acne or her melasma. But it might be worth looking into further. She also takes the same brand of DIM as you.

The Estroblock brand of DIM is affiliated with the website that I linked to, so biases must be considered when reading through the website. Estroblock contains I3C as well, which hearts explained is more volatile than DIM alone. Here is a link to the formula: http://www.amazon.ca...r/dp/B0073W96PS. It contains fairly high concentrations per dose, but we don’t know if the formula contains lots of DIM or lots of I3C. Regardless, I’m still confused as to how much DIM I should be taking, as 12.5mgs per pill (and now I’m taking three pills) seems low.

I’ve weaned down to 87mgs of spiro for a month and decided yesterday to make the bold move of dropping to 50mgs. I had dropped to 75mgs for a couple days prior but then decided it would be best to just go for a larger decrease (I had planned to wean very slowly, by like 10mgs per month). I did so because I’m concerned that spiro could be muting the potential positive effects of DIM by just adding more estrogen. I’ll know shortly—if my acne gets much worse—that I need to increase my dose of spiro. The other reason why I decided to decrease my spiro dose is because my skin is already bad, so it won’t matter as much if I get another breakout from doing so.

I am also wondering if you could tell me how many milligrams of inositol is in your daily dose? I know you measure by teaspoons but does it say on the bottle how many milligrams are in each teaspoon?

Sorry for the long post, but I wanted to explain myself thoroughly and link in those quotes. Thanks WishClean!

oh wow, the 2nd quote sounds very similar to my situation. I also read some posts on one of those beauty forums about DIM helping melasma. Some women were recommending it along with other supps like vitamin C and NAC. But for me, only inositol helps with melasma, DIM seems to intensify it. It's so bizzare. Which just goes to show that everyone reacts differently to supplements and other treatments.

btw, the lovevitamin website sometimes contains unfounded generalizations...the founder, Tracy, is not that knowledgeable on HOW supplements work. She just describes what worked for her, but when it comes to explanations, she can't really offer much or explain things in a clear way. I know we don't know for sure how some supplements/herbs work either, but at least we try to understand the various possibilities. But as you pointed out, some of the comments her website gets can be useful in trying to figure out what works and what doesn't. Perhaps I can try EPO again..it used to make my skin glow, but after my digestion issues got worse, nothing seemed to work and I also got a reaction to vitex :/ I think my body just can't handle too many things at once anymore.

Ok, so what I have been taking most days:

100mg of DIM...sometimes I'll add another 50mg if I had a cheat meal or am under a lot of stress.

Inositol in the morning on an empty stomach,I guess it's around 600mg. Sometimes I'll go up to 800mgs. The bloating comes and goes depending on the time of the month...but so far I can handle it. I'll up the exercise when I move and see if that helps...my body usually snaps back with a little discipline.


In Topic: Dim-Plus: Hormone Regulating Acne Miracle

19 August 2014 - 09:46 PM

brenmc, for me, DIM seemed to be working very early so I felt confident to up the dose. Then it kind of hits a plateau and that's where you'll need to figure out whether to increase or decrease it. I'm still figuring that out myself. 


In Topic: Acne Was Cured. No Accutane!

19 August 2014 - 09:32 PM


 

Even though your testosterone and DHEA were normal, I think they might be on the high end of normal. My testosterone was 69, dropped to 30, and then finally to 13. My doctor finally said I "was in the girly range" when I went below 20.

That's what I suspected as well... did diet alone reduce your testosterone?